Alert archive / California / Snow Advisories in 2008

Snow Advisory 2, NWS Las Vegas, NV

January 6, 2008

NWS Las Vegas, NV issued this snow advisory at Jan 6, 2008, 12:24 AM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2008, 12:24 AM PST (08:24 UTC)
Expired
Jan 6, 2008, 5:49 AM PST
In force
5 hr
Issued by
NWS Las Vegas, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KVEF 060824
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1224 AM PST SUN JAN 6 2008

.THE NEXT WEATHER SYSTEM IS MOVING THROUGH CENTRAL CALIFORNIA
THIS EVENING AND WILL PRODUCE ANOTHER ROUND OF HEAVY SNOW IN THE
SOUTHERN SIERRA OVERNIGHT.

CAZ519-521-061400-
/O.CON.KVEF.WS.W.0001.000000T0000Z-080106T2000Z/
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
1224 AM PST SUN JAN 6 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY FOR
THE EAST SLOPE OF THE SOUTHERN SIERRA AND WHITE MOUNTAINS OF INYO
COUNTY.

SNOW...HEAVY AT TIMES WILL CONTINUE OVER THE EAST SLOPE OF THE
SOUTHERN SIERRA AND WHITE MOUNTAINS OF INYO COUNTY THE REST OF
TONIGHT. THE SNOW WILL START TO TAPER OFF LATE SUNDAY MORNING.

ADDITIONAL SNOW ACCUMULATIONS BETWEEN 1 AND 2 FEET ARE POSSIBLE
ABOVE THE 6000 FOOT LEVEL THROUGH SUNDAY MORNING WITH LOCALLY
HIGHER AMOUNTS POSSIBLE AT THE HIGHEST ELEVATIONS.

IN ADDITION...AREAS OF STRONG WINDS CAN ALSO BE EXPECTED... WITH
GUSTS UP TO 70 MPH NEAR THE CREST. THE WINTER STORM WARNING
REMAINS IN EFFECT THROUGH NOON SUNDAY.

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE
BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT.

$$

CAZ520-061400-
/O.NEW.KVEF.SN.Y.0002.080106T0824Z-080106T1400Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
1224 AM PST SUN JAN 6 2008

...SNOW ADVISORY IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SNOW
ADVISORY FOR THE OWENS VALLEY NORTH OF INDEPENDENCE...WHICH IS IN
EFFECT UNTIL 6 AM PST EARLY THIS MORNING.

A TRAINED WEATHER SPOTTER IN BISHOP REPORTED ONE TO ONE AND HALF
INCHES OF NEW SNOW SINCE 10 PM. THE HIGHWAY PATROL ESTIMATED TWO
TO THREE INCHES. CHAIN CONTROLS ARE NOW IN EFFECT ON HIGHWAY 395
FROM BIG PINE NORTH TO THE INYO-MONO COUNTY LINE. A TOTAL OF 3 TO
5 INCHES OF NEW SNOW IS EXPECTED OVERNIGHT.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP, BUT
ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS.
NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME.

$$
2 follow-up statements
000 
WWUS45 KVEF 061223
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
423 AM PST SUN JAN 6 2008

CAZ519-521-061400-
/O.EXT.KVEF.WS.W.0001.000000T0000Z-080107T0500Z/
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
423 AM PST SUN JAN 6 2008

...WINTER STORM WARNING NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING FOR THE EAST SLOPES OF THE SOUTHERN SIERRA AND WHITE
MOUNTAINS.

SNOW...HEAVY AT TIMES WILL CONTINUE OVER THE EAST SLOPES OF THE
SOUTHERN SIERRA AND WHITE MOUNTAINS OF INYO COUNTY MUCH OF TODAY
BEFORE TAPERING OFF THIS EVENING.

ADDITIONAL SNOW ACCUMULATIONS BETWEEN 6 AND 12 INCHES ARE
POSSIBLE ABOVE THE 6000 FOOT LEVEL THROUGH THIS EVENING WITH
LOCALLY HIGHER AMOUNTS POSSIBLE ON THE PEAKS.

IN ADDITION...AREAS OF STRONG WINDS CAN ALSO BE EXPECTED... WITH
GUSTS UP TO 70 MPH NEAR THE CREST.

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE
BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT.

$$

NVZ015-061400-
/O.NEW.KVEF.SN.Y.0003.080106T1800Z-080107T0400Z/
LINCOLN COUNTY-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL
423 AM PST SUN JAN 6 2008

...SNOW ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SNOW
ADVISORY FOR LINCOLN COUNTY ABOVE 5000 FEET...WHICH IS IN EFFECT
FROM 10 AM THIS MORNING TO 8 PM PST THIS EVENING.

LIGHT SNOW WILL LIKELY DEVELOP OVER LINCOLN COUNTY THIS MORNING
THEN BECOME MODERATE AT TIMES THIS AFTERNOON BEFORE TAPERING OFF
THIS EVENING. GENERAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES CAN BE
EXPECTED ABOVE 5000 FEET MAINLY FROM CALIENTE NORTH. THERE IS
POTENTIAL FOR A NARROW BAND OF HEAVY SNOW TO DEVELOP ACROSS
NORTHERN OR CENTRAL LINCOLN COUNTY THIS AFTERNOON AS A COLD FRONT
MOVES DOWN THROUGH THE AREA AND LOCALLY HIGHER SNOW ACCUMULATIONS
ARE POSSIBLE.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS.
NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME.

$$

CAZ520-061400-
/O.CON.KVEF.SN.Y.0002.000000T0000Z-080106T1400Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
423 AM PST SUN JAN 6 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING FOR THE OWENS VALLEY. 

SNOW ACCUMULATIONS OF UP TO 3 INCHES WERE REPORTED AROUND BISHOP
NEAR MIDNIGHT. AUTOMATED WEATHER STATIONS HAVE SINCE REPORTED A
MIX OF SNOW BETWEEN 1 AM AND 4 AM. SOME AREAS OF THE OWENS VALLEY
NORTH OF BIG PINE COULD STILL SEE ONE OR TWO INCHES OF SNOW EARLY
THIS MORNING. CHAIN CONTROLS ARE IN EFFECT ON HIGHWAY 395 FROM BIG
PINE NORTH TO THE INYO-MONO COUNTY LINE.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP... BUT
ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS.
NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME.

$$

ADAIR
000 
WWUS45 KVEF 061349
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
549 AM PST SUN JAN 6 2008

CAZ520-061500-
/O.CAN.KVEF.SN.Y.0002.000000T0000Z-080106T1400Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
549 AM PST SUN JAN 6 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE SNOW
ADVISORY FOR THE OWENS VALLEY.

UP TO 2 INCHES OF SNOW WAS REPORTED IN BISHOP AROUND MIDNIGHT BUT
THE SNOW BEGAN TO MIX WITH RAIN THEN ENDED EARLY THIS MORNING. A
MIX OF LIGHT SNOW AND RAIN IS LIKELY TODAY BUT NO SIGNIFICANT SNOW
ACCUMULATIONS ARE EXPECTED. THE CHANCE FOR ACCUMULATING SNOW WILL
INCREASE THIS EVENING WITH UP TO A COUPLE INCHES OF NEW SNOW
POSSIBLE BY LATE TONIGHT.

$$

CAZ519-521-061800-
/O.CON.KVEF.WS.W.0001.000000T0000Z-080107T0500Z/
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
549 AM PST SUN JAN 6 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING FOR THE EAST SLOPES OF THE SOUTHERN SIERRA AND WHITE
MOUNTAINS.

SNOW...HEAVY AT TIMES WILL CONTINUE OVER THE EAST SLOPES OF THE
SOUTHERN SIERRA AND WHITE MOUNTAINS OF INYO COUNTY MUCH OF TODAY
BEFORE TAPERING OFF THIS EVENING.

ADDITIONAL SNOW ACCUMULATIONS BETWEEN 6 AND 12 INCHES ARE
POSSIBLE ABOVE THE 6000 FOOT LEVEL THROUGH THIS EVENING WITH
LOCALLY HIGHER AMOUNTS POSSIBLE ON THE PEAKS.

IN ADDITION...AREAS OF STRONG WINDS CAN ALSO BE EXPECTED... WITH
GUSTS UP TO 70 MPH NEAR THE CREST.

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE
BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT.

$$

NVZ015-061800-
/O.CON.KVEF.SN.Y.0003.080106T1800Z-080107T0400Z/
LINCOLN COUNTY-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL
549 AM PST SUN JAN 6 2008

...SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM PST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
PST THIS EVENING FOR LINCOLN COUNTY ABOVE 5000 FEET. 

LIGHT SNOW WILL LIKELY DEVELOP OVER LINCOLN COUNTY THIS MORNING
THEN BECOME MODERATE AT TIMES THIS AFTERNOON BEFORE TAPERING OFF
THIS EVENING. GENERAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES CAN BE
EXPECTED ABOVE 5000 FEET MAINLY FROM CALIENTE NORTH. THERE IS
POTENTIAL FOR A NARROW BAND OF HEAVY SNOW TO DEVELOP ACROSS
NORTHERN OR CENTRAL LINCOLN COUNTY THIS AFTERNOON AS A COLD FRONT
MOVES DOWN THROUGH THE AREA AND LOCALLY HIGHER SNOW ACCUMULATIONS
ARE POSSIBLE.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS.
NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME.

$$

ADAIR

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this snow advisory went out at Jan 5, 9:22 PM PST, 3 hours 2 minutes earlier.

Area forecast discussion, Jan 5, 9:22 PM PST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
922 PM PST SAT JAN 5 2008

.SYNOPSIS...THE FIRST PACIFIC STORM WHICH CROSSED OVER THE SOUTHERN
GREAT BASIN AND MOJAVE DESERT LAST NIGHT AND TODAY WILL CONTINUE
EAST TONIGHT...HOWEVER THE NEXT PACIFIC STORM WILL MOVE INTO THE
SOUTHERN SIERRA TONIGHT AND CROSS OVER SOUTHERN NEVADA ON SUNDAY.
THIS SECOND SYSTEM WILL ONCE AGAIN SPREAD A CHANCE OF RAIN AND SNOW
ACROSS THE AREA BEFORE DRYING TAKES PLACE LATE MONDAY. IN ADDITION
TO THE RAIN AND SNOW...LOCAL GUSTY WINDS WILL ALSO BE SEEN TONIGHT
AND INTO SUNDAY.
&&

.UPDATE...DEEP MOISTURE PLUME HAS WORKED WELL SOUTH OF THE AREA WITH
SOUTHERN MOHAVE COUNTY STILL LYING ALONG THE NORTHERN BORDER WHERE
PW VALUES ARE GREATER THAN A HALF AN INCH. STRONG JET CUTTING ACROSS
SOUTHERN ZONES THIS EVENING LIFTING MOISTURE OVER NORTHWEST ARIZONA
WHERE IT APPEARS WARM-RAIN PROCESSES ARE OCCURRING WITH MODERATE TO
HEAVY RAIN OCCURRING AT TIMES AROUND KINGMAN. RADAR ALSO INDICATING
SOME TRAINING OF CELLS OCCURRING. AS JET AND MOISTURE CONTINUE TO
SAG SOUTHEAST OVERNIGHT RAINFALL OVER MOHAVE COUNTY WILL DIMINISH
AFTER MIDNIGHT. SATELLITE SHOWS THE CENTRAL PART OF THE FORECAST
AREA WHICH INCLUDES MOST OF SOUTHERN NEVADA AND EASTERN CALIFORNIA
IN A BREAK WITH PARTLY TO MOSTLY CLOUDY SKIES. WATER VAPOR IMAGERY
SHOWS NEXT SHORTWAVE TROUGH MOVING INTO CENTRAL CALIFORNIA WITH IR
IMAGERY SHOWING ENHANCED CLOUDS MOVING INTO THE FAR WESTERN ZONES
WITH LIGHT RAIN NOW BEING REPORTED AND BISHOP AND IM SURE MORE
HEAVY SNOW FALLING IN THE SRN SIERRA. 00Z MODELS TAKES THIS WAVE DUE
EAST ACROSS THE SIERRA AND NORTHERN NEVADA TONIGHT AND SUNDAY JUST
GIVING THE WESTERN AND NORTHERN ZONES A GLANCING BLOW. FEATURE THAT
MODEL NOW LATCH ONTO MORE IS FINAL SHORTWAVE TROUGH DUE ACROSS THE
REGION SUNDAY NIGHT AND MONDAY. GFS INDICATES QUITE A BIT OF QPF
ACROSS THE SOUTHERN CALIFORNIA MOUNTAINS SUNDAY NIGHT THEN SPREADS
LIGHTER QPF AMOUNTS ACROSS THE MOJAVE DESERT AND NORTHWEST ARIZONA
MONDAY MORNING. STRONGER WIND GUSTS IN THE LEE OF THE SPRING
MOUNTAINS HAVE SUBSIDED FOR THE MOST PART AND WILL CANCEL WIND
ADVISORY WITH THE EVENING UPDATE.
&&

.PREV DISCUSSION...300 PM PST SAT JAN 5...BAND OF SHOWERS CONTINUES
ACROSS THE SOUTHERN THIRD OF THE CWA FROM THE POWERFUL STORM WHICH
MOVED INTO THE AREA ON FRIDAY. THIS BAND TO SLOWLY SAG SOUTH
OVERNIGHT WITH THE MAIN AREA OF PRECIPITATION BEING ACROSS NORTHWEST
ARIZONA. ASSOCIATED JET PROGGED TO BE OVER KLAS AT 00Z SUNDAY
HELPING TO KICK OFF CONSIDERABLE WAVE CLOUDS ACROSS MUCH OF THE CWA
AND HELPING TO PRODUCE SOME LOCALIZED DOWNSLOPE WINDS INTO THE WEST
SIDE OF THE KLAS VALLEY. AS THE JET SAGS SOUTH OVERNIGHT...EXPECT
DOWNSLOPE CONDITIONS TO END. WILL CONTINUE WIND ADVISORY FOR
PORTIONS OF SOUTHERN NEVADA INTO LATE EVENING DUE TO COMBINATION OF
SURFACE GRADIENTS/DOWNSLOPE. AS THIS SYSTEM SHIFTS EAST...NEXT SHORT
WAVE ALREADY PUSHING INTO THE CENTRAL SIERRA AND IS EXPECTED TO MOVE
OVER THE SOUTHERN SIERRA BY EARLY EVENING. ALTHOUGH BEST
PRECIPITATION WILL BE ON THE WEST SIDE...INCREASED SNOW WILL ONCE
AGAIN BE SEEN OVERNIGHT ACROSS THE EAST SLOPES BEFORE DECREASING
SUNDAY AFTERNOON AS SYSTEM SHIFTS ACROSS THE CWA. COLDER ALOFT OVER
THE CWA FROM CURRENT SYSTEM WILL HELP TO PRODUCE LOWER SNOW LEVELS
WITH THE NEXT SYSTEM. BEST PRECIPITATION WILL BE AIDED BY
OROGRAPHICS SO WILL KEEP MOUNTAIN POPS HIGHER THAN THE VALLEYS. NAM
AND GFS HAVE SLIGHTLY DIFFERENT TRACK OF BEST DYNAMICS AND FOR NOW
WILL COMPROMISE QPF AMOUNTS... ESPECIALLY ACROSS LINCOLN
COUNTY...HOWEVER MAY NEED TO BUMP UP IN LATER PACKAGE TO POSSIBLE
SNOW ADVISORY AMOUNTS FOR SUNDAY AFTERNOON/EVENING. WILL SEE
DECREASING POPS ON MONDAY AS MAIN TROUGH OVER THE WESTERN UNITED
STATES SHIFTS EAST AND DRY NORTHWEST FLOW ALOFT MOVES ACROSS THE CWA
LATE MONDAY AND MONDAY NIGHT. BESIDES THE LOCAL GUSTY WINDS
TONIGHT...GUSTY WINDS EXPECTED ONCE AGAIN SUNDAY AFTERNOON BUT
OVERALL SHOULD REMAIN BELOW ADVISORY LEVELS. WILL NEED TO WATCH
SOUTHERN SAN BERNARDINO COUNTY AND EXTREME SOUTHERN NEVADA HOWEVER
AS NAM MOS PUSHING CLOSE TO ADVISORY CRITERIA.

.LONG TERM...AREA EXPECTED TO REMAIN IN AN ACTIVE PATTERN THROUGH
THE EXTENDED PERIOD WITH SEVERAL WEAK TROUGHS MOVING THROUGH THE
AREA. FIRST SYSTEM WILL AFFECT THE REGION TUESDAY AND TUESDAY NIGHT
WITH MAINLY THE NORTHERN AREAS OF THE CWA AND THE SOUTHERN SIERRA.
AREA WILL SEE A QUICK BREAK WEDNESDAY AND EARLY THURSDAY BEFORE
ANOTHER SYSTEM PUSHES INTO THE AREA THURSDAY. AGAIN...MAINLY THE
SOUTHERN SIERRA AND NORTHERN CWA WILL EXPERIENCE SHOWERS WITH THE
SOUTHERN AREAS SEEING BREEZY TO LOCALLY WINDY CONDITIONS. GFS AND
ECMWF DIFFER SIGNIFICANTLY FRIDAY WITH THE ECMWF BRINGING AN INSIDE
SLIDER WITH QPF SPREADING OVER MUCH OF THE AREA AND EVENTUALLY
CUTTING OFF A LOW OVER SOUTHERN AZ/NM. THE GFS KEEPS A NORTHWEST
FLOW OVER THE AREA AS HIGH PRESSURE PUSHES INTO CALIFORNIA WITH DRY
CONDITIONS FOR US. CURRENT THINKING IS THAT THE ECMWF IS TO BULLISH
WITH THE SYSTEM AND WILL LEAN TOWARD THE MORE CONSERVATIVE AND
PROGRESSIVE GFS.

.AVIATION...FOR MCCARRAN...SOUTHWEST WINDS AROUND 10-20 KNOTS WITH
HIGHER GUSTS OVERNIGHT. THESE WINDS WILL CONTINUE INTO SUNDAY
AFTERNOON. CIGS ARE GENERALLY EXPECTED TO REMAIN ABOVE 10K FEET
TONIGHT. ANOTHER SYSTEM WILL MOVE INTO THE REGION SUNDAY WITH LOWER
CIGS AND A CHANCE OF RAIN FOR THE VALLEY. CIGS ARE LIKELY TO LOWER
TO AROUND 5K FEET AFTER 18Z SUNDAY WITH POTENTIALLY LOWER CIGS IN
HEAVIER SHOWERS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTHWEST TO WEST WINDS OCCURRING OVER MUCH OF THE
REGION NORTH OF A DAG-EED-IGM LINE. MOST OTHER AREAS ARE SEEING
WINDS AROUND 18-28 KNOTS. WINDS ARE LIKELY TO STAY IN THE 12-22 KNOT
RANGE THROUGH SUNDAY. A FEW SHOWERS EXPECTED TONIGHT BEFORE ANOTHER
ROUND OF HEAVY SNOW AND RAIN MOVING INTO THE REGION SUNDAY THROUGH
SUNDAY NIGHT.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...WINTER STORM WARNING UNTIL 12 PM PST SUNDAY FOR CAZ519-521.
&&

PIERCE/JENSEN/GORELOW

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jan 5, 6:42 AM PST, 17 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
642 AM PST SAT JAN 5 2008

CAZ519-521-060800-
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
642 AM PST SAT JAN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARING IS IN EFFECT FOR TODAY AND TONIGHT. PERIODS
OF LIGHT TO MODERATE SNOW ARE EXPECTED TODAY FOLLOWED BY ANOTHER
ROUND OF HEAVY SNOW TONIGHT THROUGH SUNDAY MORNING AS A SECOND
PACIFIC STORM MOVES INTO THE SOUTHERN SIERRA. ADDITIONAL
ACCUMULATIONS OF 1 TO 2 FEET ARE EXPECTED TONIGHT ALONG WITH WIND
GUSTS UP TO 70 MPH NEAR THE CREST. THIS WILL PRODUCE AREAS OF
BLOWING AND DRIFTING SNOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE WINTER STORM WARNING IS IN EFFECT UNTIL NOON SUNDAY. ADDITIONAL
SNOW ACCUMULATIONS OF 10 TO 18 INCHES ARE POSSIBLE BEFORE THE SNOW
TAPERS OFF IN THE AFTERNOON. YET ANOTHER STORM MAY BRING MORE
SNOW TUESDAY OR WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED TODAY. SPOTTERS WILL LIKELY BE NEEDED
THROUGH THE WEEKEND TO REPORT SNOW TOTALS FROM THE RECENT STORM AND
NEW SNOW WITH THE SECOND STORM.

NVZ018-019-060800-
SHEEP RANGE-SPRING MOUNTAINS-
642 AM PST SAT JAN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT UNTIL NOON TODAY WITH TOTAL
ACCUMULATIONS OF 1 TO 2 FEET POSSIBLE BEFORE SNOW TAPERS OFF
DURING THE LATE MORNING OR EARLY AFTERNOON. WIND GUSTS TO 40 MPH
WILL PRODUCE AREAS BLOWING SNOW AND REDUCED VISIBILITIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WEAKER STORM MAY BRING ADDITIONAL SNOW ON SUNDAY...AND SNOW
SHOWERS COULD LINGER INTO EARLY MONDAY. YET ANOTHER STORM MAY
BRING MORE SNOW ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED TODAY FOR SNOW AND WIND REPORTS.
SPOTTERS MAY BE NEEDED SUNDAY AND MONDAY TO REPORT SNOW TOTALS
WITH THE SECOND STORM.

AZZ001>003-036-CAZ520-522>527-NVZ014-016-017-020>022-060800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
642 AM PST SAT JAN 5 2008 /742 AM MST SAT JAN 5 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

CHANCES FOR RAIN AND HIGH ELEVATION SNOW WILL TAPER THIS MORNING
AND AFTERNOON AS PRECIPITATION GRADUALLY MOVES INTO ARIZONA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SECOND STORM WILL MOVE ACROSS THE REGION EARLY SUNDAY BRINGING
ANOTHER GOOD CHANCE OF RAIN AND SNOW TO THE REGION. SNOW LEVELS WILL
LOWER WITH THIS SECOND STORM WITH SNOW GENERALLY ABOVE 5000 FEET.
ANOTHER STORM MAY BRING MORE RAIN AND SNOW LATE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT RAINFALL AND
SNOWFALL TOTALS.

NVZ015-060800-
LINCOLN COUNTY-
642 AM PST SAT JAN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

A SNOW ADVISORY IS IN EFFECT ABOVE 7000 FEET UNTIL NOON TODAY.
SNOW LEVELS REMAINED RELATIVELY HIGH OVERNIGHT AND WILL REMAIN
ABOVE THE WELL TRAVELED ROADS TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CHANCES FOR RAIN AND HIGH ELEVATION SNOW WILL CONTINUE THROUGH
LATE SUNDAY BEFORE FINALLY ENDING MONDAY. ANOTHER STORM MAY BRING
MORE RAIN AND SNOW TUESDAY NIGHT OR WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED TODAY THROUGH SUNDAY FOR
PRECIPITATION REPORTS AND SNOWFALL TOTALS.

ADAIR

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 3:42 AM PSTWind AdvisoryVEFSan Bernardino17 hr

Nearby

Snow Advisories in California, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.